Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 26, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 28, 2006, 3:44 AM MDT. It took effect at Jul 28, 2006, 3:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2006, 3:44 AM MDT (09:44 UTC)
- In effect from
- Jul 28, 2006, 3:00 PM MDT
- Expired
- Jul 28, 2006, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 280944 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 344 AM MDT FRI JUL 28 2006 UTZ420-434-281745- /O.NEW.KSLC.FW.W.0026.060728T2100Z-060729T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 344 AM MDT FRI JUL 28 2006 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING AND GUSTY THUNDERSTORM WINDS. THIS INCLUDES FIRE WEATHER ZONES 420 AND 434 IN NORTHWESTERN UTAH.... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. AFTER WEEKS OF ABOVE NORMAL TEMPERATURES AND ONLY SPOTTY AREAS OF RAIN...A ROUND OF WIDELY SCATTERED THUNDERSTORMS IS EXPECTED TO IMPACT NORTHWESTERN UTAH LATE THIS AFTERNOON. WITH DRY AIR NEAR THE SURFACE...INITIAL THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE ANY RAIN. IN ADDITION...THERE MAY BE GUSTY OUTFLOW WINDS ASSOCIATED WITH THESE THUNDERSTORMS. THUS...A RED FLAG WARNING HAS BEEN ISSUED FROM 3PM THROUGH MIDNIGHT TODAY. MOST OF THE STORMS ARE EXPECTED TO OCCUR IN THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
3 follow-up statements
000 WWUS85 KSLC 281740 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1140 AM MDT FRI JUL 28 2006 UTZ420-434-282130- /O.CON.KSLC.FW.W.0026.060728T2100Z-060729T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 1140 AM MDT FRI JUL 28 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING AND GUSTY THUNDERSTORM WINDS FOR ZONES 420 AND 434... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING AND GUSTY THUNDERSTORM WINDS. THIS WARNING IS FOR FIRE WEATHER ZONES 420 AND 434. AFTER WEEKS OF ABOVE NORMAL TEMPERATURES AND ONLY SPOTTY AREAS OF RAIN...A ROUND OF WIDELY SCATTERED THUNDERSTORMS IS EXPECTED TO IMPACT NORTHWESTERN AND WEST CENTRAL UTAH LATE THIS AFTERNOON THROUGH THIS EVENING. WITH DRY AIR NEAR THE SURFACE...INITIAL THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE ANY RAIN. IN ADDITION...THERE MAY BE GUSTY OUTFLOW WINDS ASSOCIATED WITH THESE THUNDERSTORMS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 282100 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 PM MDT FRI JUL 28 2006 UTZ420-434-290300- /O.EXT.KSLC.FW.W.0026.060728T2100Z-060729T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 300 PM MDT FRI JUL 28 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS FOR ZONES 420 AND 434... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS. THIS WARNING IS FOR FIRE WEATHER ZONES 420 AND 434. THUNDERSTORMS DEVELOPING OVER NEVADA WILL MOVE INTO WEST CENTRAL AND NORTHWEST UTAH THIS AFTERNOON. ALTHOUGH ENOUGH MOISTURE EXISTS SO THAT SOME OF THESE THUNDERSTORMS MAY PRODUCE WETTING RAINS...EXISTING LOW HUMIDITIES WILL RESULT IN STRONG WINDS INITIALLY WITH THE THUNDERSTORMS. IN ADDITION...THE LIGHTNING COMBINED WITH VERY DRY FUELS COULD CONTRIBUTE TO WILDFIRE STARTS. AS A RESULT...THE RED FLAG WARNING FOR ZONES 420 TO 434 REMAINS IN EFFECT...BUT ONLY UNTIL 9 PM MDT NOW SINCE HUMIDITIES WILL BE RISING AND THE THREAT OF STRONG WINDS WILL DECREASE THIS EVENING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 290300 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 PM MDT FRI JUL 28 2006 UTZ420-434-290400- /O.EXP.KSLC.FW.W.0026.000000T0000Z-060729T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 900 PM MDT FRI JUL 28 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. STRONG WINDS OF 40-50 MPH OCCURRED ACROSS THE NORTHWEST DESERTS THIS EVENING FROM THUNDERSTORMS ALONG THE NEVADA BORDER. WINDS HAVE DECREASED OVER THIS AREA. $$ TARDY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 27, 9:10 PM MDT, 6 hours 34 minutes earlier.
Area forecast discussion, Jul 27, 9:10 PM MDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 910 PM MDT THU JUL 27 2006 .SYNOPSIS...HIGH PRESSURE TO OUR WEST THIS EVENING WILL MOVE OVER THE AREA FRIDAY AND THEN TO OUR EAST SATURDAY. MOISTURE WILL INCREASE AGAIN OVER THE WEEKEND AS SOUTHWEST FLOW DEVELOPS ON THE WEST SIDE OF THE HIGH. && .DISCUSSION...THE HIGH REMAINS CENTERED TO OUR WEST THIS EVENING AND HAS SPREAD A MUCH DRIER AIRMASS INTO THE STATE DROPPING DEWPOINTS 20 DEG F OR MORE IN THE LAST 24 HRS. THERE IS A SHARP MOISTURE BOUNDARY ACROSS THE SOUTHWEST CORNER WITH DEWPOINTS STILL IN THE 50S AND 60S THERE. CONVECTION THIS AFTERNOON WAS PRETTY MUCH CONFINED TO THE MOIST AIR AND ALONG THE DRY BOUNDARY. LARGE FIRES IN NORTHERN NV ARE PRODUCING BIG SMOKE PLUMES THAT ARE SPREADING INTO NRN UT THIS EVE. THIS HIGH LEVEL SMOKE WAS VISIBLE ALONG THE WASATCH FRONT AT SUNSET AND MAY WORK ITS WAY INTO LOWER LEVELS OVERNIGHT AND TOMORROW AS THE HIGH CENTER MOVES OVERHEAD AND THE FLOW ALOFT BECOMES LIGHT. THE HIGH SHIFTING EAST WILL ALSO ALLOW MOISTURE FROM SOUTHERN NV TO SPREAD NORTH TOMORROW AFTERNOON WITH DRY CONVECTION POSSIBLE BY LATE IN THE DAY OVER NORTHWEST UT AND IN THE WEST DESERTS. THE RIDGE AXIS REMAINS SW-NE ACROSS SRN UT THRU SAT HOWEVER SO A DEEP MOISTURE SURGE WILL HAVE TO WAIT UNTIL THE RIDGE RE-CENTERS OVER CO AND THAT SHOULD HAPPEN BY MON. CURRENT PACKAGE CAPTURES THESE TRENDS AND NO UPDATES PLANNED. && .FIRE WEATHER...NORTHWEST FLOW HAS DRIED THE AIRMASS AS THE RIDGE REMAINS WEST OF THE AREA. RIDGE CENTER WILL SLIDE OVER THE AREA FRIDAY SUPPRESSING CONVECTION BUT MOISTURE MOVING IN BEHIND THE RIDGE COULD CREATE ISOLATED DRY THUNDERSTORMS OVER WESTERN DESERT PORTIONS BY EVENING. ADDITIONAL DIURNAL CONVECTION IS EXPECTED EACH DAY THROUGH THE WEEKEND...WITH STORMS STAYING ON THE DRY SIDE. STORMS WILL BECOME WETTER ON MONDAY. && .AVIATION...THE NORMAL NIGHTTIME DOWN VALLEY WIND PATTERN IS EXPECTED TO DEVELOP TONIGHT BY AROUND 04Z AND LAST UNTIL ABOUT 18Z FRIDAY WHEN THE LAKE BREEZE RETURNS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && WILENSKY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:35 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 40 min |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.